Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Sore throat, low fever and not able to raise voice. Prescribed with steroids. What else can be done?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
I have not been able to raise my voice for about 10 days. My throat is a little sore and my family doctor perscibed steroids for 5 days. I am on the 4th day and for the last 3 days I have also had a low grade fever. Do not feel bad....still have appetite. Not sure about this.
Posted Wed, 22 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 54 minutes later

Thanks for your query.

I read your query about your illness having sore throat, disturbed voice; low grade fever for last 10 days. Your family doctor had prescribed you steroids for 5 days. As you said in your medical history that you are a diabetic fellow and taking Metformin.

On the basis of your complaints it appears as you are suffering from acute Laryngopharyngitis. This is also giving you soreness in throat and infection of lower part of pharynx (Hypopharynx) had gone down to larynx and given rise to inflammatory changes to laryngeal inlet (Vocal cords )therefore your voice had changed to hoarse. Mild fever is also due to this infection.

Your family doctor had given you steroids to reduce the inflammatory swelling of pharynx and vocal cords; you may add these to your treatment-

(a) Antibiotic. - Since you are a diabetic fellow so chances of infection are more.

(b) Anti inflammatory.

(c) Decongestant.

(d) Steam inhalation.

I hope this will help you. I think above explanation had answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor